Kirill Tereshin, a 21-year-old bodybuilding enthusiast from Russia,
decided that getting huge arms the old fashioned way – weightlifting and
a protein-rich diet – was too hard and time-consuming, so he cut a few
corners by injecting his arms with liters of synthetic oil known as “synthol”.
Like most synthol users, Tereshin started by injecting small quantities
of oil directly into his muscles, but quickly realized that in order to
keep his biceps and triceps looking huge, he needed to increase the
quantity significantly and inject it regularly. He first injected 250 ml
of synthol into his arms, but that only made his muscles grow by 1 inch.
He wasn’t too happy with that, so now he claims to inject liters of the
stuff to keep his arms looking massive. The problem is that the rest of
his body is having trouble keeping up.
As you can see in the pictures he proudly shares with his over 35.000
Instagram followers, Kirill’s bulging upper arms don’t really fit the
rest of his body. He apparently doesn’t care about that too much, as all
he wants is to have huge biceps and triceps. Despite the criticism he
receives on a daily basis, he claims that he is not going to stop
injecting his arms with synthol, and hopes to one day break some
While it’s true that bodybuilders do sometimes use synthol, they only
inject small quantities to slightly enhance the look of their muscles
before a competition. Tereshin, on the other hand, barely has any
muscles at all. He started injecting synthol this past summer, after
getting released from the army, and reportedly increased the size of his
biceps by 10 inches in 10 days. It wasn’t a painless affair, though, as
he himself admits:
“In order to reach such a size, you need to inject litres into your
arms. ‘I was doing it and getting a fever of up to 40 degrees, I was
lying in bed, feeling like I was dying, but then it all turned out
Fine is not exactly the word I would use to describe the state of his
upper arms right now. His muscles are visibly inflamed, his skin has
cracked from all the tension and the synthol-filled areas of his arms
are now a different color than the rest of his body. That’s not fine.
But disfigurement should be the least of Kirill’s worries. Doctors warn
that injecting synthol can cause pulmonary embolisms, nerve damage,
infections, sclerosing lipogranuloma, stroke and oil-filled cysts or
ulcers in the muscle.
Muscle scarring also occurs over time, and this increases the risk of
infection, permanent disfigurement and even necrosis. Yet despite all
these risks, synthol remains very popular among bodybuilders looking for
a shortcut. A couple of years ago we wrote about Romario Dos Santos
Alves, from Brazil, who injected his body with a combination of synthol
and alcohol with some horrifying consequences.